I started triple therapy on January 6th. I have been experiencing huge amounts of flatulence. Very embarrassing! Has anyone else experienced this side effect? Can anyone recommend something to get it under control?
I wonder if it's necessarily the Incivek or if it may be the 20g of fat that you're eating with each dose. Are you consuming a lot of dairy? Could be lactose-intolerant. Even if it is the INC or Riba, you probably need to look at your diet.
I noticed excessive, frequent, and untimely flatulence very soon, within a few days or maybe a couple of days, after starting triple med treatment with Pegasys, Riba and Incivek. It was frequent, unexpected (when I would get up from sitting in a chair or cough), and usually it just happened and I had no control over it. Luckily I am usually alone so not too many embarrassing moments.
I think it is the Incivek although I suppose the fat could contribute. The literature does not mention increased flatulence for Inc., but Inc. causes so many other rectal side effects, it would not surprise me if flatulence was a side effect of Inc.
I have cut my fat intake in half since I stopped Inc. a month ago but I still eat a lot of fat with my Riba pills. The flatulence disappeared very shortly, within a day or two, of stopping Incivek a month ago. I came to the conclusion it was the Inc.
I never found any remedies for the flatulence, although I did not look for any.
A few symptoms stopped when I stopped Incivek (the flatulence, the persistent dry cough that drove me nuts). I also felt quite a bit better overall after stopping Inc. So you will feel better soon.
I forgot to add that along with the excessive flatulence, I was belching constantly so the gas was going both up and down in my gastrointestinal tract, so to speak. It's probably a good thing I felt like crap most of the time because it made me stay home and no one had to put up with me and all of my noises and smells. The belching stopped too almost immediately after I finished the Incivek.
Glad to hear that someone else has experienced this awful side effect! It is bad enough feeling like crap, but then grossing people out is not my idea of fun! It started a couple of days after I began triple therapy so was pretty sure it was the incivek. As I am a relapser, having endured peg and riba in 2004, I knew that it wasn't those drugs. I am trying ti increase my fiber intake to see if that helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.